Alert archive / Tennessee / Tornado Warnings in 2019
Tornado Warning 14, NWS Huntsville, AL
NWS Huntsville, AL issued this tornado warning at Apr 8, 2019, 7:40 AM CDT for Franklin County, Tennessee. It was in force for 10 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 8, 2019, 7:40 AM CDT (12:40 UTC)
- Expired
- Apr 8, 2019, 7:50 AM CDT
- In force
- 10 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
County Franklin County, TN
The radar
The Northeast Alabama radar (KHTX), 25 km from the middle of the area, began a volume at 12:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 0.7 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 153 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 1012 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this tornado warning went out at Apr 8, 6:48 AM CDT, 52 minutes earlier.
Area forecast discussion, Apr 8, 6:48 AM CDT, 52 minutes before
Area Forecast Discussion National Weather Service Huntsville AL 648 AM CDT Mon Apr 8 2019 .UPDATE... For 12Z TAFS. && .NEAR TERM...(Today) Issued at 505 AM CDT Mon Apr 8 2019 Another wave of showers/tstms is currently moving north across NW/north cntrl AL this early Mon morning. This activity is advancing nwd ahead of a pseudo warm front draped across cntrl MS into portions of extreme NW AL. Most of this initial wave of convection should be out of the local area into west/mid TN prior to daybreak, with additional showers/tstms likely more suppressed to the wrn/cntrl Gulf Coastal areas in closer proximity to the main sfc low. Latest model suites are fairly consistent with the sfc low lifting to the north into cntrl MS later today. This should allow the pseudo warm front to also lift more north and thru the area by late this afternoon. At the same time, the upper low/trough axis associated with the sfc low over SE TX should also move ENE into the Lower MS Valley later today. All the latest model runs pretty much have additional showers/tstms developing along/just north of the advancing pseudo front, with rainfall again spreading into the cntrl TN Valley late this morning. Airmass recovery will be critical later this morning following this initial wave of convection. Provided modest instability is able to develop with the brief clearing early this morning, SBCAPE values may be able to climb near 1000 J/kg by the middle of the day. Given a somewhat convergent flow pattern at the sfc with the advancing pseudo front, coupled with some dynamic forcing provided by the approaching upper low/trough axis, sustained updraft development may be supportive of a few marginally strong/severe tstms later today with the next round of convection, capable of brief damaging wind gusts and hail. Airmass recovery though will again be critical this morning. Otherwise, additional convective development may trend more as mod/heavy showers, with perhaps a few embedded tstms at times. Current temp trends mainly in the lower/mid 60s may be able to climb into the lower to perhaps mid 70s later this morning, in response to a brief clearing pattern. More robust heating though will certainly be tampered by additional rainfall and thick cloud cover. .SHORT TERM...(Tonight through Wednesday night) Issued at 505 AM CDT Mon Apr 8 2019 Rainfall will continue into this evening, as both the sfc low/upper low/trough axis translate east into cntrl AL. Coverage of additional showers/tstms though may be diminished somewhat with the loss of buoyant energy coupled with the better synoptic forcing remaining just to the south of the local area. Temps later tonight will trend seasonably warm again, given the lingering rainfall/cloud cover, with lows predom around 60F. The storm system then begins to move east of the gen area going into Tue, with rainfall tapering across north cntrl/NE AL that morning. Clouds may also begin to diminish from the west Tue afternoon, thereby perhaps allowing highs to climb more into the mid/upper 70s. A brief clearing trend then looks to develop across the area by mid week, as a sfc ridge quickly moves east across the Gulf region. After a seasonably cool night early Wed, with lows back close to 50F, temps look to rebound back into the upper 70s later in the day Wed. Quiet and slightly warmer conditions are then xpcted Wed night, with lows more in the mid/upper 50s. .LONG TERM...(Thursday through Sunday) Issued at 505 AM CDT Mon Apr 8 2019 An impressive negative-til trough over NE/KS at the beginning of the period will continue to deepen as it lifts northeastward into the MO Valley Thursday/Thursday night. Strengthening deep-layer southwesterly flow downstream from this system will lead to a very warm day on Thursday with highs in the lower to perhaps mid 80s. Boundary layer flow will be rather brisk, and based on the current wind/wind gust grids, a Wind Advisory may be required for most of this period. However, low-level moisture return will be somewhat tempered by a broad anticyclone over the Eastern Seaboard, resulting in limited CAPE as a Pacific cold front associated with the trough pushes eastward into the region late Thursday night. Thus, although strong low-level convergence along the boundary should force the development of a band of convection late Thursday night/early Friday morning, the overall threat for severe storms appears low in spite of favorable low-level/deep-layer wind shear. As the parent surface low begins to occlude Thursday night, the Pacific front will decelerate as it crosses our region, with showers and a few storms persisting after 12Z in our eastern counties. In the wake of the cold front, a modified Canadian airmass wrapping around the cyclone will be advected into the region, providing slightly cooler temperatures and drier conditions on Friday afternoon/night. Medium range guidance suggests that flow aloft will back to the south-southwest and strengthen once again on Saturday/Saturday night, as another strong mid-level trough spreads east-northeastward from the Four Corners region into the central Plains. A surface low related to this system will become established across southeastern TX during the day on Saturday, with favorable low-level WAA to the northeast of the low providing sufficient lift across our region for the development of thicker clouds and scattered light showers, perhaps beginning before sunrise and continuing throughout the day. Eastward advancement of the increasingly negatively-tilted mid-level wave will support deepening of the surface low as it lifts northeastward through the lower MS Valley and into KY on Saturday night and Sunday. As the local airmass destabilizes, we expect an increasing threat for thunderstorms this period, and with both forcing for ascent and flow/shear expected to be stronger with this system, it appears to carry a slightly higher risk for severe storms than the disturbance Thursday night. However, timing differences that typically exist among the global models at this range will need to be resolved before threats can be refined. && .AVIATION...(For the 12Z TAFS through 12Z Tuesday morning) Issued at 648 AM CDT Mon Apr 8 2019 The initial cluster of shra/tsra has now moved just to the N/E of the two main terminals, with MVFR cigs near 2K ft in place. MVFR cigs are generally xpcted into the afternoon hrs, as additional clusters of shra/tsra begin to move NE into the area. VRB winds gusting near 30kt along with reduced cigs are possible in/near any heavier shra/tsra from late this morning into this afternoon. Cigs may then briefly improve into the 3-5K ft range after 21-22Z, as rainfall begins to taper off some to the NE. Some lingering -shra/tsra are possible into the evening hrs, as a storm system moves ewd across the region. Cigs may again lower near 2K ft late tonight as well, with precip tapering off as the storm system exits to the east. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && NEAR TERM...09 SHORT TERM...09 LONG TERM...70/DD AVIATION...09 For more information please visit our website at weather.gov/huntsville.
Hazardous weather outlook, Apr 8, 7:01 AM CDT, 39 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Huntsville AL 701 AM CDT Mon Apr 8 2019 ALZ001>010-016-TNZ076-096-097-091115- Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN- 701 AM CDT Mon Apr 8 2019 This Hazardous Weather Outlook is for north Alabama and portions of southern middle Tennessee. .DAY ONE...Today and Tonight... Multiple rounds of scattered embedded thunderstorms within numerous to widespread showers will continue to spread northward across the outlook area into the afternoon hours , as a storm system out of the southwest lifts into the region. A few of these storms may be strong to marginally severe from this morning into the afternoon hours, and will be capable of brief gusty winds around 50 to 60 MPH and hail to the size of quarters. A brief tornado cannot be ruled out as well this morning. Linger showers and perhaps a few additional storms will remain possible into the evening and overnight periods, as the storm system begins to move eastward over the region. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... A few remaining thunderstorms are possible Tuesday morning across northeast Alabama, as the storm system exits to the east. Additional thunderstorms are possible Thursday night into Friday morning, as a cold front moves eastward across the area. A few strong storms capable of gusty winds will be possible with this next front. Thunderstorms will again be possible Saturday night into Sunday, as another storm system approaches the area from the southwest. .SPOTTER CALL TO ACTION STATEMENT... Formal activation of storm spotters and emergency management personnel is not anticipated at this time. However, timely reports of any storm damage are greatly appreciated.
In the hours before
Special weather statement, Apr 8, 2:35 AM CDT, 5 hours 5 minutes before
Special Weather Statement
National Weather Service Huntsville AL
235 AM CDT MON APR 8 2019
ALZ001>004-007-016-080815-
Lawrence AL-Lauderdale AL-Morgan AL-Franklin AL-Colbert AL-
Cullman AL-
235 AM CDT MON APR 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR LAUDERDALE...COLBERT...CULLMAN...
FRANKLIN...WESTERN MORGAN AND LAWRENCE COUNTIES UNTIL 315 AM CDT...
At 234 AM CDT, Doppler radar was tracking a broken line of strong
thunderstorms extending from 7 miles east of Tishomingo State Park
to near Winston Free State Barn to near West Jefferson. Movement
of this line was to the north northeast at 40 mph.
Wind gusts of 30 to 40 mph will be possible with these storms.
Locations impacted include...
Decatur, Florence, Cullman, Hartselle, Muscle Shoals, Russellville,
Sheffield, Tuscumbia, Moulton and Hanceville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Strong gusty winds will be capable of knocking down small tree limbs
along with other small unsecured items. Seek safe shelter until this
line of storms has passed.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike several miles away from a thunderstorm. Seek a
safe shelter inside a building or vehicle.
&&
LAT...LON 3389 8701 3390 8710 3399 8715 3399 8711
3430 8711 3431 8779 3455 8815 3489 8810
3492 8816 3501 8820 3500 8759 3463 8703
3409 8666 3408 8670 3405 8668 3395 8679
3394 8688 3387 8693 3386 8699
TIME...MOT...LOC 0734Z 217DEG 66KT 3460 8805 3417 8747 3360 8707
70/DDSpecial weather statement, Apr 8, 3:28 AM CDT, 4 hours 12 minutes before
Special Weather Statement
National Weather Service Huntsville AL
328 AM CDT MON APR 8 2019
ALZ001-004>008-016-TNZ096-080915-
Marshall AL-Lawrence AL-Madison AL-Lauderdale AL-Morgan AL-
Limestone AL-Cullman AL-Lincoln TN-
328 AM CDT MON APR 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MARSHALL...
MADISON...EASTERN LAUDERDALE...LIMESTONE...CULLMAN...MORGAN...EASTERN
LAWRENCE AND SOUTHWESTERN LINCOLN COUNTIES UNTIL 415 AM CDT...
At 326 AM CDT, Doppler radar was tracking a broken line of strong
thunderstorms extending from 7 miles east of Collinwood to 6 miles
northwest of Trinity to near Dodge City. Movement of this line was
to the northeast at 40 mph.
Pea size hail and wind gusts of 40 to 50 mph will be possible with
these storms.
Locations impacted include...
Huntsville, Decatur, Madison, Athens, Cullman, Hartselle,
Guntersville, Arab, Meridianville and Redstone Arsenal.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Strong gusty winds will be capable of knocking down small tree limbs
along with other small unsecured items. Seek safe shelter until this
line of storms has passed.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike several miles away from a thunderstorm. Seek a
safe shelter inside a building or vehicle.
&&
LAT...LON 3426 8711 3430 8711 3430 8713 3458 8727
3473 8744 3480 8743 3483 8755 3500 8775
3499 8684 3523 8682 3505 8663 3432 8628
3423 8642 3426 8644 3425 8652 3412 8660
3408 8669 3405 8668 3389 8693
TIME...MOT...LOC 0826Z 227DEG 56KT 3514 8763 3468 8714 3404 8684
70/DDSpecial weather statement, Apr 8, 5:50 AM CDT, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Huntsville AL
550 AM CDT MON APR 8 2019
ALZ008-010-081130-
Marshall AL-DeKalb AL-
550 AM CDT MON APR 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MARSHALL AND SOUTHWESTERN
DEKALB COUNTIES UNTIL 630 AM CDT...
At 550 AM CDT, Doppler radar was tracking a strong thunderstorm near
Susan Moore, or near Blountsville, moving northeast at 35 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Albertville, Boaz, Guntersville, Crossville, Douglas, McVille, High
Point, Horton, Columbus City and Lake Guntersville St Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Very heavy rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3421 8642 3424 8644 3426 8644 3426 8646
3427 8645 3427 8646 3429 8646 3451 8624
3427 8599 3418 8615 3418 8619 3410 8631
TIME...MOT...LOC 1050Z 230DEG 31KT 3413 8649
StumpfLocal storm report, Apr 8, 6:56 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
656 AM CDT MON APR 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 AM TORNADO 2 WSW GUNTERSVILLE 34.35N 86.31W
04/08/2019 MARSHALL AL EMERGENCY MNGR
WIDESPREAD TREES AND POWER LINES DOWN IN A
PATH NORTHWEST OF DOUGLAS UP HIGHWAY 431
INTO GUNTERSVILLE. VISUAL TORNADO CONFIRMED
ALONG THE PATH. TIME ESTIMATED BY RADAR.
&&The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 2:35 AM CDT | Special Weather Statement | HUN | Colbert, Cullman, Franklin, Lauderdale, Lawrence | 40 min |
| Apr 8, 3:28 AM CDT | Special Weather Statement | HUN | Cullman, Limestone, Madison, Marshall, Morgan | 47 min |
| Apr 8, 5:50 AM CDT | Special Weather Statement | HUN | Marshall | 40 min |
| Apr 8, 6:03 AM CDT | Severe Thunderstorm Warning | HUN | Marshall | 27 min |
| Apr 8, 6:22 AM CDT | Tornado Warning | HUN | DeKalb, Marshall | 23 min |
| Apr 8, 6:42 AM CDT | Severe Thunderstorm Warning | HUN | DeKalb, Jackson, Marshall | 33 min |
| Apr 8, 6:49 AM CDT | Tornado Warning | HUN | Jackson | 26 min |
Nearby
Tornado Warnings in Tennessee, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.